Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A singular perturbation result and its application to mathematical ecology


Authors: Lige Li and A. G. Ramm
Journal: Proc. Amer. Math. Soc. 111 (1991), 1043-1050
MSC: Primary 35J55; Secondary 35B25, 47A55, 47D06, 92D40
DOI: https://doi.org/10.1090/S0002-9939-1991-1043414-6
MathSciNet review: 1043414
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions are given for the solutions of the equation $ \varepsilon Au = F(u)$ to converge to the solution of the limit nonlinear equation $ F(u) = 0$ as $ \varepsilon \to 0$. Applications to existence and uniqueness of the positive solutions of an elliptic predator-prey system are given.


References [Enhancements On Off] (What's this?)

  • [1] E. D. Conway and J. A. Smoller, Diffusion and the predator-prey interaction, SIAM J. Appl. Math. 33 (1977), 673-686. MR 0492877 (58:11934)
  • [2] P. DeMottoni and F. Rothe, Convergence to homogeneous equilibrium states for generalized Volterra-Lotka systems, SIAM J. Appl. Math. 37 (1979), 648-663. MR 549146 (81b:92008)
  • [3] K. Gustafson and G. Lumer, Multiplicative perturbation $ f$ semigroup generators, Pacific J. Math. 41 (1972), 731-742. MR 0317104 (47:5652)
  • [4] T. Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin, 1984.
  • [5] L. Li, Coexistence theorems of steady state for predator-prey interacting systems, Trans. Amer. Math. Soc. 305 (1988), 143-166. MR 920151 (89b:35042)
  • [6] L. Li and M. R. Lloyd, A numerical behavior of positive solution to elliptic predator-prey systems over large domain (Ed. by R. Aftabizadeh), Differential Equations and Applications, vol. 2, Ohio Univ. Press, 1989, pp. 124-132.
  • [7] S. Lomov, Introduction into a general theory of singular perturbations, Nauka, Moscow, 1981. (Russian) MR 645353 (83c:34072)
  • [8] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Springer-Verlag, New York, 1983. MR 710486 (85g:47061)
  • [9] A. G. Ramm, Some theorems on operator equations depending on a parameter in Banach spaces, Doklady Acad. Sci. Azerb. USSR 22 (1966), 3-6. MR 0270675 (42:5563)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J55, 35B25, 47A55, 47D06, 92D40

Retrieve articles in all journals with MSC: 35J55, 35B25, 47A55, 47D06, 92D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1043414-6
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society